Nebraska, 2007

Hail in Nebraska, June 22, 2007

June 22, 2007 · NWS LBF · 1 event in 1 county or zone

Severe thunderstorm moved out of Northeast Colorado into Western Chase county and produced quarter size hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Severe thunderstorm moved out of Northeast Colorado into Western Chase county and produced quarter size hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 22, 12:55 PM MST, 6 hours 40 minutes earlier.

Area forecast discussion, Jun 22, 12:55 PM MST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT FRI JUN 22 2007

.SYNOPSIS...
    SURFACE ANALYSIS SHOWED A BOUNDARY/FRONT FROM EAST CENTRAL TO
SOUTH CENTRAL NEBRASKA. THE PRESSURE FIELD ALSO SEEMED TO SHOW
ANOTHER BOUNDARY ACROSS THE NEBRASKA PANHANDLE. CLOUD FIELDS IN
VISIBLE IMAGERY INDICATED SOME UPWARD MOTION ACROSS THE EASTERN
QUARTER OF THE STATE. SATELLITE DERIVED PRECIPITABLE WATER IMAGERY
SHOWED A DRY INTRUSION FROM WESTERN TO WEST CENTRAL NEBRASKA.
THIS IS BORNE OUT IN 850MB DEWPOINT ANALYSIS THIS MORNING...THOUGH
THE TIME LAPSE INDICATES THAT THE MOISTURE MIGHT BE FILLING IN. IN
FACT...THE 18Z SOUNDING SHOWED THAT THE DEWPOINT HAD RISEN FROM 6C
AT 12Z TO 11C AT 18Z. THE RADAR MOSAIC WAS SHOWING STORMS DEVELOPING
IN SOUTHEAST WYOMING... EXTREME NORTHWEST KANSAS AND OVER THE
BADLANDS OF SOUTH DAKOTA.
&&

.SHORT TO MEDIUM RANGE DISCUSSION...
    IT APPEARS THAT STORMS WILL FIRE AGAIN ALONG THE SURFACE
BOUNDARIES ACROSS SOUTHERN AND WESTERN NEBRASKA. THAT WOULD PUT THE
STRONGEST CHANCES OF SIGNIFICANT CONVECTION ACROSS SOUTH CENTRAL AND
SOUTHWEST NEBRASKA AND POSSIBLY IN THE PANHANDLE. THE LOWER LAYERS
MAY BE A LITTLE TOO DRY IN THE PANHANDLE. AT THIS TIME WE WILL FOCUS
ON THE AREA SOUTH OF INTERSTATE HIGHWAY 80 FOR CONVECTIVE
INITIATION. BEING CLOSE TO THE BOUNDARY WOULD ALSO MAKE THIS AREA A
PRIME SUSPECT FOR SEVERE THUNDERSTORM DEVELOPMENT. OTHERWISE...
CONDITIONS ARE UNSTABLE ENOUGH FOR AT LEAST ISOLATED THUNDERSTORMS
OVER MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING.
&&

.MEDIUM TO LONG RANGE DISCUSSION...
    DRY VERY WARM WEATHER IS EXPECTED THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK AS HIGH PRESSURE ALOFT PUSHES INTO THE CENTRAL
PLAINS. THIS IS EXPECTED TO CREATE A FAIRLY STRONG MID-TROPOSPHERIC
CAP TO VERTICAL MOTION THAT DEVELOPS IN THE LOWER LEVELS. THIS WILL
PROBABLY RESULT IN SOME OF THE WARMEST WEATHER THIS SEASON SO FAR...
ESPECIALLY IN NORTH CENTRAL AND NORTHWEST NEBRASKA. TOWARD THE
MIDDLE OF THE WEEK...A SURFACE FRONT IS EXPECTED TO MOVE THROUGH
NEBRASKA AND POSSIBLY AS FAR SOUTH AS THE TEXAS PANHANDLE TUESDAY
AND WEDNESDAY. THE THETA-E RIDGE DEVELOPING AHEAD OF THE FRONT WILL
PRODUCE FAIRLY STRONG INSTABILITY WITH 850MB BASED CONVECTIVE ENERGY
ON THE ORDER OF 2000-2500J/KG TUESDAY NIGHT.
    SOUTH FLOW RETURNS QUICKLY...SO ALL INDICATIONS ARE THAT THE
THETA-E RIDGE WILL PERSIST ON THE COLORADO AND WYOMING HIGH PLAINS
THROUGH THE REST OF THE WEEK. THERE WILL ALSO BE SOME LOW LEVEL
CONVERGENCE ALONG THE LEE SIDE TROUGH. FOR NOW THOUGH...WE WILL KEEP
THE PROBABILITY LOW. SEASONABLY HOT TEMPERATURES WILL CONTINUE
THROUGH THE PERIOD.
&&

.AVIATION...
 VFR CIGS AND VSBYS ARE GENERALLY EXPECTED ACROSS WESTERN AND NORTH
CENTRAL NEB THROUGH 18Z SAT. ISOLD TSRA ARE POSSIBLE TIL AROUND 3Z
WITH THE GREATEST HAZARD EXPECTED TO BE FROM GUSTY WINDS. SCT TO
WDLY SCT TSRA ARE EXPECTED ACROSS EASTERN CO AND THE NEB PANHANDLE
THIS AFTERNOON AND EVENING...AFFECTING TWB ROUTES 264 AND 274. &&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SPRINGER/CONNOLLY
Hazardous weather outlook, Jun 22, 1:27 PM MST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT FRI JUN 22 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-231400-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
327 PM CDT FRI JUN 22 2007 /227 PM MDT FRI JUN 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED
TONIGHT...ESPECIALLY ACROSS THE EASTERN PANHANDLE AND LOCATIONS
ALONG AND SOUTH OF INTERSTATE 80. ANY STORMS THAT DO DEVELOP WILL
HAVE THE POTENTIAL TO QUICKLY BECOME STRONG TO SEVERE. THE MAIN
HAZARDS ANTICIPATED ARE LOCALLY DAMAGING WINDS AND LARGE HAIL IN
THE STRONGEST STORMS. THUNDERSTORM MOTION IS EXPECTED TO GENERALLY
REMAIN BELOW 20 MPH...SO SLOW MOVING STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE CHANCES FOR THUNDERSTORM DEVELOPMENT MONDAY
AFTERNOON THROUGH THURSDAY AS A SURFACE TROUGH AND COLD FRONT
APPROACH WESTERN AND NORTH CENTRAL NEBRASKA. SOME SEVERE STORMS
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JMC

The radar

The Goodland radar (KGLD), 113 km away, was scanning. The volume nearest the first event began at 02:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Chase

When
June 22, 7:35 PM MST to 7:45 PM MST
Where
Chase County, 9 mi SW of Champion
Measured
1 in hail
Reported by
Public
Coordinates
40.378, -101.871

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44424.